Thunderstorm Wind, Marion
- When
- May 24, 1:00 PM CST
- Where
- Marion County, 1.49 mi SSE of Bull Shoals Lake Wes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -92.820
Trees and power lines were down in the area.
Strong thunderstorms brought large hail and damaging winds to north and central Arkansas on 5/24 and 5/26/16.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Strong thunderstorms brought large hail and damaging winds to north and central Arkansas on 5/24 and 5/26/16.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 12:10 PM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 110 PM CDT TUE MAY 24 2016 .AVIATION...24/18z taf cycle Scattered convection affected parts of nrn AR earlier this mrng. Any leftover small scale bndry/s could be a focus of additional shra/tsra formation this aftn. meanwhile...another area of storms wl affect parts of nrn AR this aftn...with tempo groups mentioned at KHRO and KBPK with ocnl MVFR conds noted at times. otherwise... expect vfr conds to prevail thru much of the pd. low clouds are progged to advect into the area late tngt...with MVFR conds dvlpg arnd daybreak. some improvement expected by late in the pd. /44/ && .PREV DISCUSSION... /ISSUED / SHORT TERM...Today Through Wednesday Night A strong upper ridge will be over Arkansas today, with an upper low over the east coast and over the northwest U.S. This pattern will continue through tonight...then the ridge shifts slightly eastward. An MCS in western Oklahoma continues to slowly move east. Arkansas will experience mainly high cirrus blowoff from the storms this morning. A short wave is expected to move across the state tonight and this will bring a chance of showers and thunderstorms to the area by this afternoon. Will keep the chance of showers and thunderstorms in the forecast through Wednesday night as multiple disturbances make their way through the area. Highs today will be in the upper 70s to upper 80s and warmer Wednesday with highs in the mid to upper 80s. LONG TERM...Thursday Through Monday Ridging will be noted over central/eastern sections of the country in the extended period, with troughing out west. At the surface, a front will remain nearly stationary in the Plains. East of the front, have isolated to scattered showers and thunderstorms in the forecast on Thursday. By Friday/Friday night, models have been consistent in showing a system aloft rotating around the base of the western trough. This feature will bring better chances of rain locally. After the system passes next weekend, we will go back to hit/miss precipitation. Adding up rain in the coming days, could have one to two inch amounts north/west of Little Rock. Lesser amounts are expected farther south/east. If there is any severe weather, it will be spotty. Temperatures will tend to be above average. && .LZK Watches/Warnings/Advisories...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE MAY 24 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT TUE MAY 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THROUGH MUCH OF THE PERIOD...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST AHEAD OF A NEARLY STATIONARY FRONT IN THE PLAINS. PRECIPITATION SHOULD BE MORE WIDESPREAD FRIDAY AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST UNITED STATES. AS FAR AS RAINFALL IN THE COMING DAYS...ONE TO TWO INCH AMOUNTS ARE EXPECTED IN THE NORTHWEST HALF OF ARKANSAS. LESSER AMOUNTS WILL BE NOTED FARTHER SOUTH AND EAST. AT THIS TIME...RAIN IS NOT EXPECTED TO BECOME EXCESSIVE...AND ANY SEVERE WEATHER WILL BE SPOTTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CDT TUE MAY 24 2016
ARZ006-241815-
FULTON AR-
1230 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON COUNTY UNTIL
115 PM CDT...
AT 1230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR VIOLA...OR 13 MILES WEST OF SALEM IN FULTON COUNTY...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VIOLA... FLINT SPRINGS... STURKIE...
MOKO... GEPP... VIDETTE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3644 9167 3632 9208 3641 9214 3650 9203
3650 9171
TIME...MOT...LOC 1730Z 237DEG 17KT 3639 9206
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
152 PM CDT TUE MAY 24 2016
ARZ003-004-241915-
BOONE AR-MARION AR-
152 PM CDT TUE MAY 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND
NORTHEASTERN BOONE COUNTIES UNTIL 215 PM CDT...
AT 152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DIAMOND CITY...OR 18 MILES WEST OF BULL SHOALS...MOVING NORTHEAST AT
40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIAMOND CITY... LEAD HILL... OZARK ISLE...
WININGTON... PRICE PLACE... SOUTH LEAD HILL...
MONARCH... OAKLAND... PEEL...
LAT...LON 3647 9253 3644 9253 3633 9294 3649 9303
3650 9301 3650 9255
TIME...MOT...LOC 1852Z 244DEG 34KT 3645 9290
53The Springfield radar (KSGF), 101 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
4 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.
Trees and power lines were down in the area.
Some trees were uprooted 3 S of Red Bank.
Several videos and pictures were acquired via social media showing measured golf ball size hail.
Powerpoles snapped and limbs down in Brummitt.
Trees were down in the city of Sheridan.
Numerous streets were flooded in the city of Bradford.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638768, 638769, 638772, 638773, 638774, 638770, 638771, 638776, 638775.